MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010211
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Seroma (2069)
Date of Event 07/18/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Addendum per additional information provided: (b)(6) 2015 - patient was diagnosed with incarcerated ventral incisional hernia thereby underwent open repair with the implant of perfix plug (device #1).Per operative notes, ¿at the level of the umbilicus, a large ventral hernia was identified, and two smaller hernias were identified superior to this.The hernia was dissected free, and the two upper hernias were also dissected.A large perfix plug (device #1) was placed and sutured.¿ (b)(6) 2016 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent open repair with division of adhesions, removal of perfix plug (device #1) and implant of ventrio mesh (device #2).Per operative notes, ¿hernia just above the umbilicus and non recurrent hernia was identified.Both were dissected free.The entire area of the mesh (device #1) and previously involved fascia was excised.A ventrio mesh (device #2) was placed and sutured.¿ (b)(6) 2016 - patient was diagnosed with mesh infection thereby underwent open repair with the removal of ventrio mesh (device #2).Per operative notes, ¿on entering the wound, a small amount of serous fluid was encountered, and the mesh was identified.This was involved in the center portion of the mesh with an obvious infective inflammatory process.The inferior edge of the mesh was dissected free from fascia.The entire mesh (device #2) was removed.A biological mesh was placed and sutured.¿ attorney alleged that the patient had adhesions, bowel/intestinal obstruction, hernia recurrence, infection, constipation episodes, chronic pain and suffering.
 
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about one month post implant of ventrio mesh, patient was diagnosed with infection, seroma thereby underwent repair with mesh removal.The adverse reaction section of the instructions-for-use, supplied with the device list seroma as a possible complication.In regard to infection, the warnings section in ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." this emdr represents ventrio mesh (device #2).An additional supplemental emdr has been submitted to represent perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20288692
Report Number1213643-2024-094716
Device Sequence Number8086003
Product Code FTL
UDI-Device Identifier00801741016387
UDI-Public(01)00801741016387(17)190328(10)HUZH2327
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Catalogue Number0010211
Device Lot NumberHUZH2327
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2024
Initial Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale